MAUDE Adverse Event Report: COVIDIEN AUTO SUTURE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN AUTO SUTURE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number OMS-T10BT
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic procedure, the balloon did not inflate.The device was exchanged for a new product to resolve the issue.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the device was received with the obturator inserted into the cannula.The trocar balloon appeared intact.The lock collar was broken.The inflation syringe was received.Functional testing found that the obturator was removed and the main valve seal was disengaged and on the shaft of the obturator.The converter doors were intact and moved properly and were fixed securely in place.The balloon was inflated using the returned syringe, no leaks detected however an odd shape was noted.It was reported that the balloon would not inflate.The reported issue was not confirmed.The product analysis noted evidence that the device was not used as intended.The evaluation detected an unreported condition: disengaged seal.This issue can occur when excessive force is applied during clinical application.Another unreported condition was identified: balloon irregular shape.The product analysis noted evidence that the device was not used as intended.This issue can occur when positioning the device during its inflation deployment or deflation process, or its tissue planes process, during clinical application.Another unreported condition was identified: broken lock collar.This issue can occur when excessive force is applied during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: damage to the balloon by instruments used during insertion and in the course of a procedure may cause device failure.Once the extraperitoneal space is adequately dissected, deflate the dissection balloon by removing the endoscope or by removing the inflation bulb from the dissector.Damage to the balloon by instruments used during insertion and in the course of a procedure may cause device failure.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AUTO SUTURE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24729761
Report Number2647580-2026-00875
Device Sequence Number9269813
Product Code GCJ
UDI-Device Identifier10884521080874
UDI-Public(01)10884521080874(17)261231(10)P4A1156
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K924011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOMS-T10BT
Device Catalogue NumberOMS-T10BT
Device Lot NumberP4A1156
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2026
Supplement Date Received by Manufacturer06/26/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown